Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 113, NWS New York, NY
NWS New York, NY issued this small craft advisory at Dec 8, 2020, 3:29 PM EST. It took effect at Dec 9, 2020, 6:00 AM EST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2020, 3:29 PM EST (20:29 UTC)
- In effect from
- Dec 9, 2020, 6:00 AM EST
- Expired
- Dec 10, 2020, 3:37 PM EST
- In force
- 34 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
763 WHUS71 KOKX 082029 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 329 PM EST Tue Dec 8 2020 ANZ350-353-355-091100- /O.CAN.KOKX.SC.Y.0112.000000T0000Z-201209T0600Z/ /O.NEW.KOKX.SC.Y.0113.201209T1100Z-201209T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 329 PM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...From 6 AM to 6 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
6 follow-up statements
753 WHUS71 KOKX 082251 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 551 PM EST Tue Dec 8 2020 ANZ350-353-355-091200- /O.CON.KOKX.SC.Y.0113.201209T1100Z-201209T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 551 PM EST Tue Dec 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST WEDNESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...From 6 AM to 6 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
126 WHUS71 KOKX 090821 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 321 AM EST Wed Dec 9 2020 ANZ350-353-355-092200- /O.EXT.KOKX.SC.Y.0113.201209T1100Z-201210T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 321 AM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 6 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
098 WHUS71 KOKX 100150 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 850 PM EST Wed Dec 9 2020 ANZ350-353-355-101100- /O.CON.KOKX.SC.Y.0113.000000T0000Z-201210T1100Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 850 PM EST Wed Dec 9 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 6 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
892 WHUS71 KOKX 100849 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 349 AM EST Thu Dec 10 2020 ANZ350-353-355-101800- /O.EXT.KOKX.SC.Y.0113.000000T0000Z-201210T1800Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 349 AM EST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
011 WHUS71 KOKX 101745 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 1245 PM EST Thu Dec 10 2020 ANZ353-355-101845- /O.CAN.KOKX.SC.Y.0113.000000T0000Z-201210T1800Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1245 PM EST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below 5 ft, therefore the Small Craft Advisory has been cancelled. $$ ANZ350-102200- /O.EXT.KOKX.SC.Y.0113.000000T0000Z-201210T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1245 PM EST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 kt and seas 3 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
382 WHUS71 KOKX 102037 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service Upton NY 337 PM EST Thu Dec 10 2020 ANZ350-102145- /O.CAN.KOKX.SC.Y.0113.000000T0000Z-201210T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 337 PM EST Thu Dec 10 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below 5 ft, therefore the Small Craft Advisory has been cancelled. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 1:17 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Dec 8, 1:17 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service New York NY
117 PM EST Tue Dec 8 2020
.SYNOPSIS...
Deepening low pressure will pass well south and east of the
area today. A frontal system passes on Wednesday. An area of
high pressure builds into the local area thereafter, lasting
through Friday before a frontal system approaches for the
weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Lift associated with a shortwave to the south of eastern LI is
weakening as it shifts away. Expecting dry weather for the
remainder of the day. Subsidence increases with building high
pressure, so cloud cover should lower generally west to east as
the afternoon progresses. Lowered the high temperature forecast
by a few degrees based on the latest trends. Highs mainly in the
mid and upper 30s. Dry weather continues tonight with high
pressure continuing to build in.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Sct snow and rain shwrs have been added to the fcst for Wed. A
solid 130-150kt h3 jet drives south of the cwa with a sharp h5
trof. NBM pops indicate dry, but based on the jet and
thermodynamics, 20-30 pops were used. Drilling down into the
NAM, the model is picking up on assistance from terrain across
the interior, and from CAPE over the water. This seems to be
what accounts for the QPF pattern in the model. This modeling
seems a bit to precise to run with in the fcst based on the
strength of the jet, which was stronger in the GFS, so the area
was blanketed with the 20-30 pop as prev mentioned. A blend of
the MET and MAV were used for temps. Pcpn type will likely be
snow where shwrs are heaviest with enough dynamic cooling.
Otherwise, lighter shwrs may tend to rain, especially the
coastal areas and NYC where the BL is warmer. Conditions dry out
Wed ngt as the upr lvl feature passes east and subsidence
develops.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
High pressure builds in from the south and dominates the
weather through Friday with temperatures in the 40s to low 50s.
Next main chance of precipitation arrives with the next frontal
system this weekend and with temperatures in the upper 40s and
into the 50s and nighttime lows staying warm as well, this will
be mainly a prolonged rain event. Dry conditions return for the
beginning of the week with more seasonable temperatures.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Deepening low pressure well offshore will give way to a weak
area of high pressure building in later this evening into
tonight. An upper level disturbance then passes through the
area on Wednesday.
Any MVFR ceilings this afternoon will be short-lived, otherwise
VFR through tonight. Another round of MVFR conditions will be
possible Wednesday with flurries or a brief snow shower.
Winds will be mainly NW 10-15 kts this afternoon with gusts up
to 20 kt. Gusts subside this evening. Winds then gradually back
overnight and become W-SW on Wednesday at 10-15kt G15-20kt.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Gust may linger through 00Z.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...MVFR with a chance of flurries or a brief snow
shower in the afternoon. VFR returns by early evening. SW-W
gusts 15-20 kt in the afternoon.
.Thursday-Friday...VFR. NW-W gusts 15-20 kt near coast on
Thursday during the day and subsiding Thursday night.
.Saturday...Chance of MVFR in showers.
.Sunday...Chance of MVFR in showers, mainly in the morning.
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
Deepening low pressure will pass well south and east of the
waters today producing marginal SCA conditions on the ocean
with wind gusts up to 25 kt. It's possible conditions could fall
just short, but the SCA has been maintained. Weak surface
ridging noses in from the SW tonight with diminishing winds
allowing for gusts to eventually subside.
SCA level wind gusts may return on the ocean waters Wednesday
and likely lasting through Thursday. High pressure then builds
across the area waters on Thursday allowing the return for sub
SCA conditions. Another frontal system approaches on Saturday,
allowing seas to increase again to SCA levels.
&&
.HYDROLOGY...
No hydrologic impacts are expected through the forecast period.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 1 AM EST Wednesday for ANZ350-353-
355.
&&
UPDATE...JC
AVIATION...DWHazardous weather outlook, Dec 8, 3:12 AM EST, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service New York NY 312 AM EST Tue Dec 8 2020 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-090900- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 312 AM EST Tue Dec 8 2020 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-090900- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 312 AM EST Tue Dec 8 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Dec 8, 9:55 AM EST, 5 hours 34 minutes before
Special Weather Statement National Weather Service New York NY 955 AM EST Tue Dec 8 2020 NYZ079-081-081700- Northeastern Suffolk-Southeastern Suffolk- 955 AM EST Tue Dec 8 2020 ...SPOTTY LIGHT FREEZING DRIZZLE WILL IMPACT PARTS OF EASTERN LONG ISLAND THIS MORNING... Light spotty freezing drizzle will impact portions of eastern Long Island this morning, particularly in and near the Twin Forks. With temperatures below freezing, expect some slippery travel. Conditions will improve this afternoon as drier weather overspreads the region.
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.